Texas, 2024Drought in Texas, June 1 to 25, 2024
June 1 to 25, 2024 · NWS EWX · 2 events in 2 counties and zones
Tropical Storm Alberto brought much needed rain to southwestern parts of South-Central Texas making the monthly total 150%-200% of normal. This improved the drought in Maverick and Zavala Counties from Severe (D2) drought category to Moderate (D1) drought.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Alberto brought much needed rain to southwestern parts of South-Central Texas making the monthly total 150%-200% of normal. This improved the drought in Maverick and Zavala Counties from Severe (D2) drought category to Moderate (D1) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 31, 11:25 PM CST, 35 minutes earlier.
Area forecast discussion, May 31, 11:25 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1225 AM CDT Sat Jun 1 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 202 PM CDT Fri May 31 2024
Unfortunately, there continues to be low confidence in the forecast
through the short term regarding the timing and location of any
additional showers and thunderstorms. CAMs continue to depict
isolated to scattered convection developing this afternoon/evening,
though there are large differences in where and when. Therefore,
we'll be focusing our attention on some of the most likely areas for
development which include a surface boundary approaching the
northern Hill Country which is evident in airport observations and
satellite imagery, a dryline that remains in west Texas, and the SDB
Mountains in Mexico. Convection is already noted over the mountains,
though any convection that develops along the aforementioned
boundary will likely impact the area first due to its proximity.
Regardless of where and when storms develop, there remains a threat
for a few severe thunderstorms as there is plenty of SBCAPE west and
sufficient elevated instability remaining where storms moved through
this morning. There remains plenty of effective bulk shear as well.
Large hail will be the main threat with storms today with a
secondary threat for damaging wind gusts.
Any activity should diminish after sunset with generally quiet
conditions overnight. Additional isolated strong to severe
thunderstorm activity is possible tomorrow afternoon, with a focus
on the coastal plains during the afternoon associated with a weak
500mb disturbance, transitioning to western areas in the evening as
dryline activity will attempt to push into the area.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 202 PM CDT Fri May 31 2024
Much of the upcoming week is largely expected to remain precipitation
free along with above normal temperatures across all areas. Expect
daytime highs to range from the lower 90s to near 103 degrees Sunday
through Tuesday, with highs increasing into the mid 90s to 110
degrees for the remainder of the forecast period. Overnight lows will
be warm as well, with 70s to near 80 for most locations. The NBM
numbers looked too low and we have bumped these values up for the mid
to late week period. With temperatures set to increase and recent
rains helping to keep humidity levels up, we will likely see the
return of heat headlines for a good portion of the upcoming work
week.
We will keep a low chance for afternoon showers and storms in
the forecast for Sunday across our far northern counties. The models
indicate some weak lift embedded in the west/southwest flow aloft
will move across the region. As we head into the middle to late
portion of the forecast, the medium range models show the subtropical
ridge building to our west, which would bring some northwest flow
aloft to the region. These types of patterns to tend to favor late
night/early morning MCS activity, but overall confidence in the
details is low at this time.
&&
.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Sat Jun 1 2024
VFR turns MVFR overnight. VFR returns by midday on Saturday, only to
fall back to MVFR Saturday night. There are low PROBs for SHRA/TSRA
on Saturday into Saturday night. However there is uncertainty on
timing, locations, and movement. As a result, have kept mention out
of forecast, at this time. Southeasterly winds will prevail, becoming
breezy/gusty on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 94 77 94 / 10 10 10 10
Austin Bergstrom Intl Airport 75 93 76 94 / 10 10 10 10
New Braunfels Muni Airport 76 96 77 97 / 10 10 10 10
Burnet Muni Airport 74 90 75 91 / 10 10 20 10
Del Rio Intl Airport 80 100 81 104 / 30 10 0 10
Georgetown Muni Airport 73 91 75 92 / 10 20 10 10
Hondo Muni Airport 76 97 77 99 / 20 0 10 10
San Marcos Muni Airport 75 94 76 95 / 10 10 10 10
La Grange - Fayette Regional 77 92 77 92 / 10 10 0 10
San Antonio Intl Airport 78 96 78 97 / 10 10 10 10
Stinson Muni Airport 78 97 79 98 / 10 10 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...04
Long-Term...Brady
Aviation...04
Hazardous weather outlook, May 31, 12:34 AM CST, 23 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
134 AM CDT Fri May 31 2024
TXZ171>173-183>194-202>209-217>225-228-010645-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
134 AM CDT Fri May 31 2024
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
A round, possibly two, of strong to severe storms and locally
heavy rainfall is possible into Friday morning and again later
Friday as storms arrive from out of the north-northwest. Main
hazards include damaging winds, large hail, and isolated
flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The potential for strong to severe storms, and locally heavy
rains continue at times into the weekend.
Heat will intensify next week to where Heat Advisories may
become needed across portions of the region mid to late week.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to submit reports from any storms into
this weekend.
In the hours before
Local storm report, May 31, 10:40 PM CST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1140 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM Flood 3 E Kyle 29.99N 97.83W
05/31/2024 Hays TX Emergency Mngr
Bunton Lane at Twin Estates Drive closed due
to water over the roadway.
&&
MBLocal storm report, May 31, 10:41 PM CST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1141 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM Flood 4 NE New Braunfels 29.75N 98.08W
05/31/2024 Comal TX Emergency Mngr
Goodwin Ln closed due to water over the road
at Alligator Creek.
&&
MBLocal storm report, May 31, 10:45 PM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1145 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 4 NW Buchanan Dam 30.80N 98.47W
05/31/2024 E0.75 Inch Llano TX Emergency Mngr
6850 Ranch Road on TX-261 in Buchanan Dam.
&&
MBLocal storm report, May 31, 11:04 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1204 AM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM Hail 2 SE Sisterdale 29.96N 98.70W
05/31/2024 E1.00 Inch Kendall TX Cocorahs
Small amount of quarter size hail; time
estimated via radar.
&&
MBLocal storm report, May 31, 11:21 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1221 AM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM Flood 4 NNW Dripping Springs 30.24N 98.12W
05/31/2024 Hays TX Emergency Mngr
Bell Springs Rd closed at Barton Creek for
water over the roadway.
&&
MBLocal storm report, May 31, 11:23 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1223 AM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM Flood 2 WSW Dripping Springs 30.18N 98.12W
05/31/2024 Hays TX Emergency Mngr
Mount Gainor Road at Onion Creek closed for
water over the roadway.
&&
MBDrought, Maverick
- When
- June 1, 12:00 AM CST to June 25, 7:00 AM CST
- Where
- Maverick forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.743, -100.314 (the zone’s center; the record gives no point)
Tropical Storm Alberto brought much needed rain to southwestern parts of South-Central Texas making the monthly total 150%-200% of normal. This improved the drought in Maverick and Zavala Counties from Severe (D2) drought category to Moderate (D1) drought.
Drought, Zavala
- When
- June 1, 12:00 AM CST to June 25, 7:00 AM CST
- Where
- Zavala forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
Tropical Storm Alberto brought much needed rain to southwestern parts of South-Central Texas making the monthly total 150%-200% of normal. This improved the drought in Maverick and Zavala Counties from Severe (D2) drought category to Moderate (D1) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 1 to 3, 20241 death · 1 injured · $417,000 · 2.75 in hail · 48 events
- Flash Flooding and Hail in Louisiana, June 1 to 2, 2024$132,000 · 1 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 1, 2024$50,000 · 3.5 in hail · 9 events
- Flash Flooding and Hail in Texas, June 1 to 2, 2024$50,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Texas, June 1, 2024$45,000 · 87 kt wind · 4 events
- Excessive Heat and Heat in Texas, June 1 to 6, 202432 events
- Excessive Heat and Heat in Texas, June 1 to 5, 202425 events
- Tornadoes and Flood in Texas, June 1 to 3, 2024EF0 · 20 events
- Flash Flooding and Hail in Texas, June 1, 20241 in hail · 18 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Hail and Damaging Wind in Kansas, June 1, 20243 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1188447, 1188448.